The minimization of semicontinuous functions: Mollifier subgradients

Ermoliev, Y.M., Norkin, V.I., & Wets, R.J.-B. (1995). The minimization of semicontinuous functions: Mollifier subgradients. SIAM Journal on Control and Optimization 33 (1) 149-167. 10.1137/S0363012992238369.

Full text not available from this repository.


To minimize discontinuous functions that arise in the context of systems with jumps, for example, we propose a new approach based on approximation via averaged functions (obtained by convolution with mollifiers). The properties of averaged functions are studied, after it is shown that they can be used in an approximation scheme consistent with minimization. A new notion of subgradient is introduced based on approximations generated by mollifiers and is exploited in the design of minimization procedures.

Item Type: Article
Uncontrolled Keywords: impulse control; discrete events systems; averaged functions; subgradients; subdifferentiability; stochastic quasi-gradients; epi-convergence
Research Programs: Risk, Policy, and Complexity (RPC)
Bibliographic Reference: SIAM Journal of Control Optimization; 33(1):149-167 [1995]
Related URLs:
Depositing User: IIASA Import
Date Deposited: 15 Jan 2016 02:05
Last Modified: 27 Aug 2021 17:35

Actions (login required)

View Item View Item